Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 197, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 24, 2004, 7:54 AM CST for Lee County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 7:54 AM CST (13:54 UTC)
- Expired
- Nov 24, 2004, 8:45 AM CST
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 7:25 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 241354
SVRBMX
ALC081-241445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 AM CST WED NOV 24 2004
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...OPELIKA...AUBURN
* UNTIL 845 AM CST
* AT 754 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF AUBURN TO 14 MILES SOUTHWEST OF AUBURN...
OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF AUBURN TO 7
MILES EAST OF TUSKEGEE...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHS STATION AND SALEM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 AM. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3270 8560 3255 8559 3251 8546 3250 8509
3273 8515
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 7:43 AM CST, 11 minutes earlier.
Area forecast discussion, Nov 24, 7:43 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 743 AM CST WED NOV 24 2004 ...UPDATE...ALL TORNADO WATCHES FOR THE COUNTY WARNING AREA HAVE BEEN CLEARED. THE SYSTEM IS MOVING OUT OF THE AREA RAPIDLY...WEST OF INTERSTATE 65 IS RAIN FREE FOR THE MOST PART. STILL GETTING REPORTS OF LOCALIZED FLOODING SO WILL KEEP THE FLOOD WATCH FOR FLASH FLOODING FOR A BIT EARLIER. WILL REEVALUATE AROUND 18Z. && .BMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 6 PM ALL BUT SOUTHEAST. 80
Hazardous weather outlook, Nov 24, 7:30 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CST WED NOV 24 2004 ALZ011>015-017>050-241930- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 730 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT) A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE ACROSS THE AREA IN ASSOCIATION WITH AN APPROACHING COLD FRONT. AREAS ACROSS EASTERN PORTIONS OF CENTRAL ALABAMA WILL CONTINUE TO EXPERIENCE STRONG TO SEVERE THUNDERSTORMS...WITH SOME OF THESE THUNDERSTORMS HAVING THE POSSIBILITY OF PRODUCING STRONG STRAIGHT LINE WINDS AND TORNADOES. A TORNADO WATCH REMAINS IN EFFECT FOR EASTERN PORTIONS OF ALABAMA THROUGH THE MORNING HOURS. ALSO...ACROSS NORTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA...THERE CONTINUES TO BE A FLOOD WATCH THROUGH 6 PM. MANY AREAS HAVE RECEIVED UP TO AN INCH OF RAINFALL...WITH AT LEST AN ADDITIONAL INCH POSSIBLE. THIS WILL CAUSE FLOODING IN AREAS THAT HAVE ALREADY BEEN SATURATED BY RAINFALL OF THE PREVIOUS DAYS. THIS AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO GEORGIA DURING THE MID AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) RIVER FLOODING WILL CONTINUE ACROSS THE AREA THROUGH AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL BE REQUIRED TODAY.
In the hours before
Special weather statement, Nov 24, 7:33 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 733 AM CST WED NOV 24 2004 ALZ021-028-029-241415- CLAY-CLEBURNE-RANDOLPH- 733 AM CST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN CLAY...RANDOLPH AND CLEBURNE COUNTIES UNTIL 815 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING THUNDERSTORMS... AT 735 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 10 MILES WEST OF HEFLIN TO 23 MILES SOUTH OF WEDOWEE...MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR LINEVILLE...DELTA...CORINTH...WEDOWEE...HEFLIN...NEWELL... EDWARDSVILLE AND WOODLAND THROUGH 815 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Nov 24, 7:44 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 744 AM CST WED NOV 24 2004 ALZ018-025-026-241415- ETOWAH AL-SHELBY AL-ST CLAIR AL- TORNADO WATCH NUMBER 896 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES: ETOWAH...SHELBY...ST CLAIR ALZ019>021-027>029-241415- CALHOUN AL-CHEROKEE AL-CLAY AL-CLEBURNE AL-RANDOLPH AL- TALLADEGA AL- TORNADO WATCH NUMBER 896 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: CALHOUN...CHEROKEE...CLAY...CLEBURNE...RANDOLPH...TALLADEGA
Special weather statement, Nov 24, 7:46 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 746 AM CST WED NOV 24 2004 ALZ044-046-049-050-241445- BARBOUR-BULLOCK-MONTGOMERY-PIKE- 746 AM CST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE...BARBOUR...BULLOCK AND MONTGOMERY COUNTIES UNTIL 845 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 744 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES NORTH OF UNION SPRINGS TO 21 MILES WEST OF GOSHEN...MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SHOPTON...ORION...UNION SPRINGS...LINWOOD...GOSHEN...TROY...BANKS AND MIDWAY THROUGH 845 AM CST. A TORNADO WATCH IS IN EFFECT UNTIL 11 AM CST.
Special weather statement, Nov 24, 7:46 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR WATCH NUMBER NATIONAL WEATHER SERVICE BIRMINGHAM AL 746 AM CST WED NOV 24 2004 ALZ033>036-040>044-241420- AUTAUGA-BIBB-CHILTON-COOSA-DALLAS-ELMORE-LOWNDES-MONTGOMERY-PERRY- 746 AM CST WED NOV 24 2004 TORNADO WATCH NUMBER 897 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES: AUTAUGA...BIBB...CHILTON...COOSA...DALLAS...ELMORE...LOWNDES... MONTGOMERY...PERRY ALZ037-038-045>050-241420- BARBOUR-BULLOCK-CHAMBERS-LEE-MACON-PIKE-RUSSELL-TALLAPOOSA- 746 AM CST WED NOV 24 2004 TORNADO WATCH NUMBER 897 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 11 AM CST: BARBOUR...BULLOCK...CHAMBERS...LEE...MACON...PIKE...RUSSELL... TALLAPOOSA
Special weather statement, Nov 24, 7:47 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 747 AM CST WED NOV 24 2004 ALZ038-241430- CHAMBERS- 747 AM CST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 830 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 747 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM MILLTOWN TO 16 MILES SOUTHWEST OF LAFAYETTE...MOVING EAST AT 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MILLTOWN...STROUD...LAFAYETTE...FIVE POINTS...CUSSETA...LANETT AND VALLEY THROUGH 830 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. A TORNADO WATCH IS IN EFFECT UNTIL 11 AM CST.
Special weather statement, Nov 24, 7:48 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 748 AM CST WED NOV 24 2004 ALZ047-241430- LEE- 748 AM CST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 830 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 748 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 8 MILES NORTHWEST OF LOACHAPOKA TO 17 MILES SOUTH OF LOACHAPOKA...MOVING EAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR LOACHAPOKA...AUBURN...OPELIKA...SALEM AND SMITHS STATION THROUGH 830 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 7:21 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 54 min |
| Nov 23, 8:13 PM CST | Severe Thunderstorm Warning | BMX | Marion | 62 min |
| Nov 23, 9:27 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 63 min |
| Nov 23, 9:48 PM CST | Tornado Warning | BMX | Lamar, Marion | 42 min |
| Nov 23, 10:16 PM CST | Severe Thunderstorm Warning | BMX | Winston | 59 min |
| Nov 24, 12:04 AM CST | Flash Flood Warning | BMX | Marion | 116 min |
| Nov 24, 12:43 AM CST | Flash Flood Warning | BMX | Lamar | 2 hr |
| Nov 24, 2:08 AM CST | Severe Thunderstorm Warning | BMX | Cherokee | 22 min |
| Nov 24, 3:08 AM CST | Flash Flood Warning | BMX | Lamar, Marion | 3 hr |
| Nov 24, 3:16 AM CST | Tornado Warning | BMX | Sumter | 44 min |
| Nov 24, 3:19 AM CST | Tornado Warning | BMX | Pickens | 56 min |
| Nov 24, 3:35 AM CST | Flash Flood Warning | BMX | Jefferson, Tuscaloosa | 3 hr |
| Nov 24, 3:40 AM CST | Tornado Warning | BMX | Greene | 35 min |
| Nov 24, 3:47 AM CST | Tornado Warning | BMX | Marengo | 58 min |
| Nov 24, 3:51 AM CST | Flash Flood Warning | BMX | Cherokee, Etowah | 3 hr |
| Nov 24, 4:31 AM CST | Tornado Warning | BMX | Dallas | 44 min |
| Nov 24, 5:03 AM CST | Flash Flood Warning | BMX | St. Clair | 3 hr |
| Nov 24, 5:14 AM CST | Tornado Warning | BMX | Dallas | 31 min |
| Nov 24, 5:23 AM CST | Tornado Warning | BMX | Marengo | 22 min |
| Nov 24, 5:37 AM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas | 38 min |
| Nov 24, 6:06 AM CST | Tornado Warning | BMX | Lowndes | 24 min |
| Nov 24, 6:11 AM CST | Tornado Warning | BMX | Autauga | 49 min |
| Nov 24, 6:19 AM CST | Tornado Warning | BMX | Chilton, Coosa | 26 min |
| Nov 24, 6:20 AM CST | Flash Flood Warning | BMX | Shelby | 2 hr |
| Nov 24, 6:33 AM CST | Flash Flood Warning | BMX | Jefferson | 117 min |
| Nov 24, 6:41 AM CST | Tornado Warning | BMX | Elmore | 49 min |
| Nov 24, 6:42 AM CST | Flash Flood Warning | BMX | Cherokee, Etowah | 3 hr |
| Nov 24, 6:44 AM CST | Tornado Warning | BMX | Coosa | 31 min |
| Nov 24, 6:52 AM CST | Flash Flood Warning | BMX | Blount | 3 hr |
| Nov 24, 7:03 AM CST | Flash Flood Warning | BMX | Calhoun, Talladega | 3 hr |
| Nov 24, 7:04 AM CST | Tornado Warning | BMX | Calhoun, Talladega | 41 min |
| Nov 24, 7:05 AM CST | Tornado Warning | BMX | Clay | 25 min |
| Nov 24, 7:06 AM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 39 min |
| Nov 24, 7:30 AM CST | Severe Thunderstorm Warning | BMX | Macon, Tallapoosa | 30 min |
| Nov 24, 8:10 AM CST | Tornado Warning | BMX | Chambers, Lee | 35 min |
| Nov 24, 8:12 AM CST | Flash Flood Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 4 more | 4 hr |
| Nov 24, 11:55 AM CST | Flash Flood Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 4 more | 4 hr |
| Nov 24, 3:59 PM CST | Flash Flood Warning | BMX | Calhoun, Etowah, St. Clair | 4 hr |
| Nov 24, 4:17 PM CST | Flash Flood Warning | BMX | St. Clair | 4 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.